Alert archive / Arkansas / Flash Flood Warnings in 2022
Flash Flood Warning 18, NWS Tulsa, OK
NWS Tulsa, OK issued this flash flood warning at May 14, 2022, 4:25 AM CDT for Sebastian County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 14, 2022, 4:25 AM CDT (09:25 UTC)
- Expired
- May 14, 2022, 7:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Flood severity
- None
County Sebastian County, AR
The radar
The Western Arkansas radar (KSRX), 7 km from the middle of the area, began a volume at 09:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 9.4 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1182 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 1843 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
The text
As transmitted.
009
WGUS54 KTSA 140925
FFWTSA
ARC131-141200-
/O.NEW.KTSA.FF.W.0018.220514T0925Z-220514T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tulsa OK
425 AM CDT Sat May 14 2022
The National Weather Service in Tulsa has issued a
* Flash Flood Warning for...
Northwestern Sebastian County in west central Arkansas...
* Until 700 AM CDT.
* At 425 AM CDT, Doppler radar indicated training thunderstorms
producing heavy rain across the warned area. Between 1 and 3
inches of rain have fallen. The expected rainfall rate is 1 to 2
inches in 1 hour. Additional rainfall amounts of 1 to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Fort Smith... Greenwood...
Barling... Lavaca...
Hackett... Bonanza...
Jenny Lind... Excelsior...
Fort Smith Regional Airport... Central City...
Rye Hill...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3536 9421 3530 9417 3514 9424 3515 9443
3533 9443 3536 9437 3536 9432 3535 9430
3536 9428 3535 9425
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...1-2 INCHES IN 1 HOUR
$$
MAB2 follow-up statements
908
WGUS74 KTSA 141055
FFSTSA
Flash Flood Statement
National Weather Service Tulsa OK
555 AM CDT Sat May 14 2022
ARC131-141200-
/O.CON.KTSA.FF.W.0018.000000T0000Z-220514T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Sebastian AR-
555 AM CDT Sat May 14 2022
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING
FOR NORTHWESTERN SEBASTIAN COUNTY...
At 555 AM CDT, Nearly stationary thunderstorms were observed earlier
across the warned area. Between 2 and 4 inches of rain have fallen.
The rain has ended across the area, however flash flooding continues
to be a threat.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Fort Smith... Greenwood...
Barling... Lavaca...
Hackett... Bonanza...
Jenny Lind... Excelsior...
Fort Smith Regional Airport... Central City...
Rye Hill...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3536 9421 3530 9417 3514 9424 3515 9443
3533 9443 3536 9437 3536 9432 3535 9430
3536 9428 3535 9425
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...0.25 INCHES IN 1 HOUR
$$
MAB545
WGUS74 KTSA 141152
FFSTSA
Flash Flood Statement
National Weather Service Tulsa OK
652 AM CDT Sat May 14 2022
ARC131-141202-
/O.EXP.KTSA.FF.W.0018.000000T0000Z-220514T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Sebastian AR-
652 AM CDT Sat May 14 2022
...FLASH FLOOD WARNING WILL EXPIRE AT 7 AM CDT THIS MORNING FOR
NORTHWESTERN SEBASTIAN COUNTY...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
LAT...LON 3536 9421 3530 9417 3514 9424 3515 9443
3533 9443 3536 9437 3536 9432 3535 9430
3536 9428 3535 9425
$$
MABWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at May 14, 4:22 AM CDT, 3 minutes earlier.
Area forecast discussion, May 14, 4:22 AM CDT, 3 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 422 AM CDT Sat May 14 2022 ...New SHORT TERM, LONG TERM... .SHORT TERM... (Today) Issued at 407 AM CDT Sat May 14 2022 Scattered showers and thunderstorms have flared up in the eastern part of our forecast area, and isolated convection has entered the western part of northeast Oklahoma early this morning. The northeast Oklahoma convection is expected to wane over the next few hours so will not include pops after 12Z in that area. The eastern convection may continue for several more hours, with some redevelopment possible in the same general area late this afternoon. Afternoon high temperatures will generally range between 85 and 90 today. && .LONG TERM... (Tonight through Friday) Issued at 407 AM CDT Sat May 14 2022 Shower and thunderstorm chances will increase Sunday afternoon and evening as a cold front sweeps across the area. A few severe storms are likely, with large hail and damaging winds being the main threat. The frontal boundary will stall to our south, and then lift north Monday night and early Tuesday. Elevated convection may develop north of the advancing warm front late Monday night and Tuesday morning, mainly affecting parts of northeast Oklahoma and northwest Arkansas. Mainly dry and hot weather will then prevail for the rest of the work week, with temperatures well above the seasonal averages Tuesday through Friday. An isolated shower or storm will be possible just about any day, but the chances look too low to include in the forecast at this time. A stronger storm system looks to bring a better chance of rain by next weekend, with some relief from the heat also likely by late next weekend. && .AVIATION... (06Z TAFS) Issued at 1223 AM CDT Sat May 14 2022 VFR conditions will prevail through the period with the exception of some patchy fog possible through early morning at some sites, particularly the northwest Arkansas sites. A stray storm or two can also not be ruled out completely, but confidence in affecting any one terminal is small. winds will remain light and variable throughout the period. Bowlan && .PRELIMINARY POINT TEMPS/POPS... TUL 89 66 90 59 / 0 10 40 20 FSM 90 65 92 64 / 20 10 30 30 MLC 89 65 92 62 / 10 10 20 20 BVO 88 63 89 56 / 0 10 50 20 FYV 85 59 87 57 / 20 10 40 40 BYV 85 62 87 57 / 20 20 40 40 MKO 88 65 90 60 / 10 10 30 30 MIO 87 64 85 56 / 0 10 50 30 F10 88 65 91 59 / 0 10 20 20 HHW 90 65 92 64 / 10 10 10 20 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...05 LONG TERM....05 AVIATION...04
Hazardous weather outlook, May 13, 4:56 PM CDT, 11 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 456 PM CDT Fri May 13 2022 ARZ001-002-010-011-019-020-029-OKZ049-053>076-141015- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 456 PM CDT Fri May 13 2022 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Evening and Overnight. TORNADO. RISK...Limited. AREA...Northeast Oklahoma, west of state highway 99. ONSET...After 7 PM. SEVERE THUNDERSTORM. RISK...Limited. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...After 5 PM. DISCUSSION... Isolated to scattered storms may continue to develop late this afternoon across southeast Oklahoma through northwest Arkansas. Strong instability resides across portions of this region and a limited risk of severe weather would exist with mature storms. A focus for evening into overnight storms will be along a weak cold front draped across south central Kansas into western Oklahoma. Storms which develop across this region have access to strong instability and would support severe weather potential into the late night hours with any well developed storm or larger storm complex primarily across northeast Oklahoma. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. SATURDAY...No Hazards. SUNDAY through WEDNESDAY...Thunderstorm Potential. THURSDAY...No Hazards. EXTENDED DISCUSSION... Thunderstorm chances return Sunday in association with a nearby frontal boundary along with a limited to elevated risk of severe weather, especially across northeast Oklahoma and northwest Arkansas. Low thunderstorm chances will persist near the Kansas and Missouri borders through the middle of next week, along with some severe weather potential. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, May 14, 3:43 AM CDT, 42 minutes before
Special Weather Statement
National Weather Service Tulsa OK
343 AM CDT Sat May 14 2022
ARZ010-019-140915-
Washington AR-Crawford AR-
343 AM CDT Sat May 14 2022
...A strong thunderstorm will impact portions of northwestern
Crawford and south central Washington Counties through 415 AM CDT...
At 342 AM CDT, Doppler radar indicated a strong thunderstorm 5 miles
north of Natural Dam, moving east at 10 mph.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor damage to outdoor objects
is possible.
Locations in or near the path include...
Natural Dam... Lee Creek...
Odell...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3565 9446 3578 9447 3583 9426 3564 9423
TIME...MOT...LOC 0842Z 251DEG 7KT 3572 9443
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
MABSpecial weather statement, May 14, 3:51 AM CDT, 34 minutes before
Special Weather Statement
National Weather Service Tulsa OK
351 AM CDT Sat May 14 2022
OKZ054-140915-
Osage OK-
351 AM CDT Sat May 14 2022
...A strong thunderstorm will impact portions of west central Osage
County through 415 AM CDT...
At 350 AM CDT, Doppler radar indicated a strong thunderstorm 6 miles
east of Marland, moving east at 10 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor damage to outdoor objects
is possible.
This storm will remain over mainly rural areas of west central Osage
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3660 9704 3664 9705 3669 9687 3653 9683
3651 9684 3650 9701 3652 9701 3653 9700
3653 9696 3655 9692 3655 9690 3658 9689
3660 9692 3658 9698 3659 9705
TIME...MOT...LOC 0850Z 252DEG 7KT 3657 9704
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
MABThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 3:20 AM CDT | Severe Thunderstorm Warning | TSA | Crawford, Sebastian | 40 min |
| May 14, 3:43 AM CDT | Special Weather Statement | TSA | Crawford | 32 min |
| May 14, 3:55 AM CDT | Areal Flood Advisory | TSA | Sebastian | 30 min |
| May 14, 3:58 AM CDT | Severe Thunderstorm Warning | TSA | Sebastian | 47 min |
| May 14, 4:41 AM CDT | Severe Thunderstorm Warning | TSA | Sebastian | 49 min |
| May 14, 4:51 AM CDT | Special Weather Statement | TSA | Franklin | 24 min |
| May 14, 5:19 AM CDT | Severe Thunderstorm Warning | TSA | Crawford, Franklin | 24 min |
| May 14, 6:52 PM CDT | Special Weather Statement | TSA | Carroll | 38 min |
Nearby
Flash Flood Warnings in Arkansas, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.